The Diabetes Forum Support Community For Diabetics Online banner

1 - 7 of 7 Posts

·
Registered
Joined
·
28 Posts
Discussion Starter · #1 ·
So I’ve been taking this ascend brand of metformin 500 mgs extended release and not sure that that is what is causing stomach pains because I didn’t use to have them a year or so ago and I’ve been off and on metformin so hard to say.
The brands at my old clinic that I took before were tagi pharm, actavis and tiva. Honestly I don’t remember which was better then the other or maybe none were so I wanted to ask if anyone has had any experience with any of these brands to recommend!?! I get bent over in pain with the metformin I’m on now almost like a horrible constipation that lasts all day. I literally threw them all out out of sheer frustration but was due for a refill but the pharmacy said they can order in another brand but miso not sure which one is better if any. Please any advise!!
 

·
Super Moderator
Joined
·
9,724 Posts
I've always been on the regular ER, so can't help with ER or different brands. Certain lots of Actavis ER were on a recall list, Ascend brand was not. I'm not sure of either's status now.

ER shouldn't cause stomach issues if it hasn't been and is the same brand, Did it start with a new bottle?
 

·
Super Moderator
Joined
·
1,940 Posts
Pharmacologically, Metformin should be the same (same dosage, etc., of course) no matter the brand, though manufacturers are allowed to change some minor inactive ingredients. Maybe one of those is affecting you, alfmaxmollyjack. No harm in trying another brand.

As mbuster pointed out, some brands were recalled (including Actavis and Teva; there's a thread here) for having too much N-Nitrosodimethylamine, but those were limited amounts of product. You could check the recall lists to see if you have an older lot that kind of slipped through recall. Unlikely, but worth a look.

I don't take Metformin so I'm of little help in advising about different brands other than to say, try it. Maybe ask if the pharmacy can give you less than a regular orders' worth so you can see if you have the same reaction to another brand. That way you don't waste the entire container.
 

·
Registered
Pre diabetes
Joined
·
28 Posts
So I’ve been taking this ascend brand of metformin 500 mgs extended release and not sure that that is what is causing stomach pains because I didn’t use to have them a year or so ago and I’ve been off and on metformin so hard to say.
The brands at my old clinic that I took before were tagi pharm, actavis and tiva. Honestly I don’t remember which was better then the other or maybe none were so I wanted to ask if anyone has had any experience with any of these brands to recommend!?! I get bent over in pain with the metformin I’m on now almost like a horrible constipation that lasts all day. I literally threw them all out out of sheer frustration but was due for a refill but the pharmacy said they can order in another brand but miso not sure which one is better if any. Please any advise!!
 

·
Registered
Pre diabetes
Joined
·
28 Posts
I take this tagi pharm brand does anyone know anything about it?
 

·
Super Moderator
Joined
·
1,940 Posts
Tagi has been a manufacturer of generic drugs (Metformin and others) for about 10 years now. I read (on a site I trust) that they are the supplier to Costco pharmacies -- but I imagine that can change as it does for any other large-scale pharmacy.

Depending on where you get your prescription, you may have the option of another brand if the Tagi is not working for you -- or maybe to specify Tagi if it seems to work better than other brands. Your pharmacist can advise. If he or she can't help, you might want to get your next Met Rx filled somewhere else after you ask who supplies them. Tell them your issue and see what they suggest.
 

·
Registered
Joined
·
7 Posts
Do you drink? The reason I ask is that even when having a glass or two of wine or beer at night would give me stomach aches. I would have dinner with a couple of drinks and then take my metformin at bedtime. 2 hours later terrible stomach aches would wake me up. It was the metformin reacting with even a small amount of alcohol that was causing the problems.
 
1 - 7 of 7 Posts
Top